The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

rayataz and dizziness

Aug 22, 2003

Doctor I am diabetic and I have been on rayataz for over a week. My sugars goo up to 200 or higher sometimes. The glucose drops down to 130 sometimes but even when I have sugars around 180 I feel dizzy. I am not sure if this due to high sugar or rayataz. I had high sugars before many years ago, but it was around 300 or higher when I felt dizzy. I was wondering if this due to rayataz. I feel I am on drugs something like that and dont have balance. what do you think thanks N

Response from Dr. Henry

The data avaialble in Reyataz (atazanavir) so far indicate that there is generally a minimal effect on lipid or glucose metabolism. Unless there is some sort of drug interaction going on with any other medications you are on I would doubt that atazanavir alone aggravated your blood sugar control problem (there may be infrequent patients where that could happen). If a person is doing better HIV wise they often gain weight which could aggravate their diabetes as a general effect. KH

Bruising-side effect?
best treatment for neuropathy

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint